Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Paducah, KY

January 22, 20126 counties in Kentucky; Massac County, Pope County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jan 22, 2012, 10:01 PM CST for 6 counties in Kentucky; Massac County, Pope County, Illinois. It was in force for 44 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2012, 10:01 PM CST (04:01 UTC)
Expired
Jan 22, 2012, 10:45 PM CST
In force
44 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Massac County, IL, Pope County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, McCracken County, KY

The radar

The Paducah radar (KPAH), 14 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 22, 10:05 PM CSTTSTM WND GST 60Round Knob, IL
Jan 22, 10:07 PM CSTTSTM WND GST 56Clinton, KYMEASURED WINDS...RIPPED FLAG OFF OF THE CHURCH FLAG POLE.
Jan 22, 10:08 PM CSTTSTM WND GST 53West Paducah, KYMEASURED WIND GUST AT BARKLEY REGIONAL AIRPORT.
Jan 22, 10:12 PM CSTTSTM WND GST 60Metropolis, ILLARGE TREE DOWN.
Jan 22, 10:12 PM CSTTSTM WND GST 60Metropolis, IL
Jan 22, 10:13 PM CSTHAIL 0.75Round Knob, ILDIME SIZE HAIL REPORTED.
Jan 22, 10:20 PM CSTTSTM WND DMGMonkeys Eyebrow, KYDOWNED TREES BLOCKING RUFUGE ROAD.
Jan 22, 10:29 PM CSTTSTM WND GST 50Reidland, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 7:28 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS53 KPAH 230401
SVRPAH
ILC127-151-KYC007-039-075-083-105-145-230445-
/O.NEW.KPAH.SV.W.0011.120123T0401Z-120123T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1001 PM CST SUN JAN 22 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASSAC COUNTY IN SOUTHERN ILLINOIS...
  CENTRAL POPE COUNTY IN SOUTHERN ILLINOIS...
  BALLARD COUNTY IN WESTERN KENTUCKY...
  CARLISLE COUNTY IN WESTERN KENTUCKY...
  EASTERN FULTON COUNTY IN WESTERN KENTUCKY...
  GRAVES COUNTY IN WESTERN KENTUCKY...
  HICKMAN COUNTY IN WESTERN KENTUCKY...
  MCCRACKEN COUNTY IN WESTERN KENTUCKY...

* UNTIL 1045 PM CST.

* AT 954 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LA CENTER TO 5
  MILES NORTHEAST OF HICKMAN...AND MOVING EAST AT 50 MPH.

THESE STORMS PRODUCED DAMAGE IN MARSTON IN NEW MADRID COUNTY AS THEY 
MOVED THROUGH. WINDS WERE OVER 50 MPH IN LA CENTER KENTUCKY AT 1000 
PM. SCATTERED POWER OUTAGES HAVE BEEN REPORTED WITH THIS LINE OF 
STORMS.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  CLINTON...FULTON...METROPOLIS...LONE OAK...PADUCAH...MAYFIELD...
  REIDLAND...LOVELACEVILLE...FULGHAM...WEST PADUCAH...BROOKPORT...
  SEDALIA...LYNNVILLE...ARLINGTON...BLANDVILLE...KEVIL...JOPPA...
  WATER VALLEY...LOWES AND FANCY FARM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST MONDAY MORNING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.

LAT...LON 3651 8920 3676 8912 3721 8900 3722 8894
      3739 8851 3707 8851 3707 8855 3707 8856
      3703 8851 3651 8850
TIME...MOT...LOC 0400Z 253DEG 42KT 3720 8890 3663 8904
WIND...HAIL 60MPH 1.00IN

$$
PS
3 follow-up statements
024 
WWUS53 KPAH 230413
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1013 PM CST SUN JAN 22 2012

ILC127-151-KYC007-039-075-083-105-145-230445-
/O.CON.KPAH.SV.W.0011.000000T0000Z-120123T0445Z/
MASSAC IL-POPE IL-MCCRACKEN KY-FULTON KY-BALLARD KY-CARLISLE KY-
GRAVES KY-HICKMAN KY-
1013 PM CST SUN JAN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POPE
AND MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND HICKMAN...GRAVES...
CARLISLE...EASTERN BALLARD...EASTERN FULTON AND MCCRACKEN COUNTIES IN
WESTERN KENTUCKY UNTIL 1045 PM CST...

AT 1008 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF METROPOLIS TO FULGHAM...MOVING EAST AT 50
MPH.

SPOTTERS REPORTED 60 MPH WINDS IN ROUND KNOB ILLINOIS...A 
RESIDENTIAL RADIO/TV TOWER WAS BLOWN DOWN IN FANCY FARM KENTUCKY. 
WINDS GUSTED TO 60 MPH IN METROPOLIS AT 1013 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3651 8913 3722 8894 3739 8851 3707 8851
      3708 8856 3707 8856 3703 8851 3651 8850
TIME...MOT...LOC 0412Z 253DEG 42KT 3724 8871 3667 8885
WIND...HAIL 60MPH 1.00IN

$$
PS
665 
WWUS53 KPAH 230420
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1020 PM CST SUN JAN 22 2012

KYC007-230430-
/O.CAN.KPAH.SV.W.0011.000000T0000Z-120123T0445Z/
BALLARD KY-
1020 PM CST SUN JAN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BALLARD COUNTY IN
WESTERN KENTUCKY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3652 8898 3695 8886 3695 8882 3701 8884
      3711 8881 3739 8851 3707 8851 3707 8856
      3703 8851 3651 8850
TIME...MOT...LOC 0420Z 253DEG 42KT 3726 8859 3669 8873

$$

ILC127-151-KYC039-075-083-105-145-230445-
/O.CON.KPAH.SV.W.0011.000000T0000Z-120123T0445Z/
MASSAC IL-POPE IL-MCCRACKEN KY-FULTON KY-CARLISLE KY-GRAVES KY-
HICKMAN KY-
1020 PM CST SUN JAN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
POPE AND EASTERN MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN
HICKMAN...GRAVES...EASTERN CARLISLE...EAST CENTRAL FULTON AND
MCCRACKEN COUNTIES IN WESTERN KENTUCKY UNTIL 1045 PM CST...

AT 1017 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF METROPOLIS TO 6 MILES NORTHEAST OF 
FULGHAM...MOVING EAST AT 50 MPH. SPOTTERS REPORTED WIND GUSTS TO 60 
MPH IN METROPOLIS AS THE STORMS MOVED THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3652 8898 3695 8886 3695 8882 3701 8884
      3711 8881 3739 8851 3707 8851 3707 8856
      3703 8851 3651 8850
TIME...MOT...LOC 0420Z 253DEG 42KT 3726 8859 3669 8873
WIND...HAIL 60MPH 1.00IN

$$
PS
476 
WWUS53 KPAH 230431
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1031 PM CST SUN JAN 22 2012

KYC039-075-105-230441-
/O.CAN.KPAH.SV.W.0011.000000T0000Z-120123T0445Z/
FULTON KY-CARLISLE KY-HICKMAN KY-
1031 PM CST SUN JAN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HICKMAN...EASTERN
CARLISLE AND EAST CENTRAL FULTON COUNTIES IN WESTERN KENTUCKY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3653 8877 3739 8851 3707 8851 3707 8856
      3703 8851 3651 8850
TIME...MOT...LOC 0431Z 253DEG 42KT 3730 8843 3673 8858

$$

ILC127-151-KYC083-145-230445-
/O.CON.KPAH.SV.W.0011.000000T0000Z-120123T0445Z/
MASSAC IL-POPE IL-MCCRACKEN KY-GRAVES KY-
1031 PM CST SUN JAN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
POPE AND SOUTHEASTERN MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND
GRAVES AND SOUTHEASTERN MCCRACKEN COUNTIES IN WESTERN KENTUCKY UNTIL
1045 PM CST...

AT 1026 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 6 MILES SOUTH OF GOLCONDA TO MAYFIELD...MOVING EAST AT 50 MPH. 
AT 1032 PM WINDS GUSTED TO AT LEAST 50 MPH IN REIDLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3653 8877 3739 8851 3707 8851 3707 8856
      3703 8851 3651 8850
TIME...MOT...LOC 0431Z 253DEG 42KT 3730 8843 3673 8858
WIND...HAIL 60MPH 1.00IN

$$
PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 4:45 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Jan 22, 4:45 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CST SUN JAN 22 2012

A NUMBER OF WEATHER ISSUES TO DEAL WITH OVER THE NEXT 24 HOURS.

AREAS OF DENSE FOG WILL CONTINUE TO BE CONCERN UNTIL COLD FRONT
SWEEPS THROUGH THE REGION LATER THIS EVENING...AS VERY RICH LOW LVL
AIR CONTS TO PUNCH N UP THE MS VALLEY. WILL NOT ISSUE ADVISORY AT
THIS TIME BECAUSE AM NOT SEEING WIDESPREAD VSBYS BELOW 1/4...WITH
MOST RUNNING FROM 1/2 TO 1 1/2 IN SE MO AND SRN MO. WILL NEED TO
MONITOR AS THE SUN GOES DOWN AND 1/4 MI VSBYS MAY BECOME MORE
WIDESPREAD.

LATE THIS AFTERNOON/EARLY TONIGHT...THINGS REALLY BEGIN TO CHANGE
AND GET INTERESTING FROM A SEVERE WEATHER ASPECT OUT JUST TO OUR
WEST. THE AS A VIGOROUS STORM SYSTEM BEGINS TO LIFT NORTHEAST OUT OF
THE CENTRAL PLAINS...AND THE DYNAMICS WITH THIS SYSTEM BEGIN TO COME
TOGETHER LATE .THE THREAT FOR SEVERE WEATHER WILL BEGIN THE RAMP UP
QUICKLY EARLY TONIGHT AS SFC DEW POINTS SURGE INTO THE
50S...POSSIBLY TO NEAR 60. THIS...ALONG WITH THE UPPER DYNAMICS AND
COLD AIR ASSOCIATED WITH THE UPPER LOW...WITH CREATE RAPIDLY
LOWERING OF INSTABILITY. THE COMBINATION OF THE WINDS ALOFT AND
INSURGENCE OF LOW LEVEL MOISTURE AND SFC PRE FRONTAL TROF MOVING IN
FROM THE WEST WILL SET THE STAGE FOR A POTENTIAL WIDESPREAD SEVERE
WEATHER OUTBREAK. DAMAGING WINDS WILL BE THE HIGHEST THREAT ALONG
THE LINE A BOW SEGMENTS...BUT SFC BASED SUPERCELLS CANNOT BE RULED
OUT THAT COULD PRODUCE A FEW TORNADOES AND LARGE HAIL.

MAIN TIME FRAME FOR OUR AREA WILL BE FR OM 01 OR 02Z FAR WEST
/SE/MO/ TO JUST BEFORE OR AFTER MIDNIGHT FROM PAH EAST. FRONT SHOULD
END ALL PRECIP RAPIDLY FROM THE WEST BY MORNING.

SHOULD BE A BREAK IN THE PRECIP  MON AND TUE WITH TEMPS IN THE 40S
AND 50S.

HOWEVER...NEXT IN A SERIES OF SRN BRANCH SHORT WAVES WILL ARRIVE MY
ABOUT THE MID WEEK TIME FRAME. WILL BRING THE NEXT ROUND OF RAIN.
THIS SYSTEM IS NOW EXPECTED TO STAY FAR ENOUGH SOUTH SO THAT WE
WOULD GET MAINLY RAIN...AS OPPOSED TO STORMS...IN THE COOL SECTOR
NORTH OF THE LOW.

&&

.AVIATION...
VERY DIFFICULT FORECAST WITH THIS PACKAGE...MAINLY IN TIMING AND
LOCATION OF SURFACE BASED LOW/PRE FRONTAL TROF PRIOR TO AND IN THE
VICINITY OF THE THUNDERSTORM ACTIVITY THIS EVENING AND OVERNIGHT.
UTILIZING THE NAM-WRF GUIDANCE...VLIFR/IFR CEILING AND IFR/MVFR
VISIBILITY CONDITIONS ARE EXPECTED TO DOMINATE THE WFO PAH TAF SITES
UP TO AND INCLUDING THE INTRODUCTION OF THUNDERSTORM ACTIVITY THIS
EVENING. AT THIS TIME...I HAVE ATTEMPTED TO DETAIL DOWN TO A 2 TO 3
HOUR PERIOD AS TO WHEN TO EXPECT STORMS TO HIT. ANY OF THESE STORMS
WILL BE CAPABLE OF SEVERE WIND GUSTS OVER 50 KTS...ONE INCH HAIL AND
WE CANNOT RULE OUT A FEW TORNADOES IN THE TAF REGION TONIGHT...ESP
KPAH TO KOWB REGIONS.

WE APOLOGIZE FOR THE DELAY WITH THIS PRODUCT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT
Hazardous weather outlook, Jan 22, 12:16 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1216 PM CST SUN JAN 22 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1216 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER MOST
OF THE REGION.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A
VIGOROUS MID LEVEL LOW PRESSURE SYSTEM AND BETWEEN AN ASSOCIATED
WARM AND COLD FRONT THIS EVENING INTO THE OVERNIGHT HOURS.

RIGHT NOW, IT APPEARS THE MOST LIKELY TIMING OF SEVERE WEATHER WOULD
BE FROM AROUND 8 PM TO MIDNIGHT WEST OF THE MISSISSIPPI RIVER AND
FAR SOUTHWEST ILLINOIS...THEN EAST OF THE RIVER BETWEEN MIDNIGHT
AND 3AM.

DAMAGING WIND GUSTS WILL BE THE MAIN THREAT AREA WIDE...BUT
ISOLATED TORNADOES WILL ALSO BE POSSIBLE OVER THE EXTREME
SOUTHERN SECTIONS MAINLY AT THE ONSET OF THE EVENT. PLEASE REFER
TO THE LATEST SPECIAL WEATHER STATEMENT AND WARNINGS FOR MORE
DETAILS ON THIS UPCOMING OVERNIGHT EVENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED ACROSS THE ENTIRE REGION THIS EVENING
INTO THE EARLY OVERNIGHT HOURS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ACROSS THE ENTIRE REGION TONIGHT.

In the hours before

Local storm report, Jan 22, 9:47 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
947 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HAIL             MOUNT VERNON            38.32N 88.91W
01/22/2012  M1.25 INCH       JEFFERSON          IL   PUBLIC

            HALF DOLLAR SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY
Local storm report, Jan 22, 9:54 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
954 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             MONKEYS EYEBROW         37.19N 88.99W
01/22/2012  M0.75 INCH       BALLARD            KY   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Jan 22, 9:55 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
955 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND GST     REND CITY               38.03N 88.98W
01/22/2012  M45 MPH          FRANKLIN           IL   EMERGENCY MNGR

            GUSTY WINDS WITH TORRENTIAL RAINS REPORTED WITH THIS
            STORM.

&&

SMITTY
Local storm report, Jan 22, 9:56 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
956 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     HEAVY RAIN       DU QUOIN                38.00N 89.24W
01/22/2012  E0.00 INCH       PERRY              IL   EMERGENCY MNGR

            MINOR STREET FLOODING REPORTED THROUGHOUT THE COMMUNITY.

&&

SMITTY
Local storm report, Jan 22, 9:57 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
957 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     TSTM WND GST     FULTON                  36.51N 88.88W
01/22/2012  M41 MPH          FULTON             KY   MESONET

            WIND GUST OF 41 MPH REPORTED THROUGH MESONET.

&&

SMITTY
Local storm report, Jan 22, 10:00 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1000 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HEAVY RAIN       DU QUOIN                38.00N 89.24W
01/22/2012  E0.00 INCH       PERRY              IL   EMERGENCY MNGR

            US ROUTE 51 ON NORTH SIDE OF TOWN IS UNDER WATER...DEPTH
            UNKNOWN.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 8:54 PM CSTAreal Flood AdvisoryPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken4 hr
Jan 22, 8:54 PM CSTSevere Thunderstorm WarningPAHFulton36 min
Jan 22, 9:30 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman30 min
Jan 22, 10:27 PM CSTSevere Thunderstorm WarningPAHCrittenden, Graves, Livingston, Lyon, McCracken, Marshall48 min
Jan 22, 10:37 PM CSTTornado WarningPAHCalloway, Graves, Marshall23 min
Jan 22, 10:40 PM CSTAreal Flood AdvisoryPAHCaldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 10 more3 hr
Jan 22, 10:55 PM CSTTornado WarningPAHCalloway35 min
Jan 22, 10:57 PM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Crittenden, Henderson, Hopkins, Lyon and 3 more33 min
Jan 22, 11:11 PM CSTSevere Thunderstorm WarningPAHHenderson, Union34 min
Jan 22, 11:12 PM CSTSevere Thunderstorm WarningPAHCalloway, Marshall18 min
Jan 22, 11:30 PM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Christian, Daviess, Henderson, Hopkins and 5 more45 min
Jan 23, 12:14 AM CSTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd33 min
Jan 23, 2:00 PM CSTRiver Flood WarningPAHMuhlenberg9 days
Jan 22, 9:11 PM CSTSevere Thunderstorm WarningPAHFranklin, Jackson, Jefferson, Perry, Williamson34 min
Jan 22, 9:45 PM CSTSevere Thunderstorm WarningPAHJefferson, Wayne30 min
Jan 22, 9:53 PM CSTSevere Thunderstorm WarningPAHFranklin, Hamilton, Jefferson, Wayne22 min
Jan 22, 10:15 PM CSTSevere Thunderstorm WarningPAHEdwards, Hamilton, Wayne, White30 min
Jan 22, 10:22 PM CSTSevere Thunderstorm WarningPAHEdwards, Gallatin, Hamilton, Saline, White23 min
Jan 22, 10:42 PM CSTTornado WarningPAHEdwards, Wabash33 min
Jan 22, 10:47 PM CSTSevere Thunderstorm WarningPAHWabash, White28 min
Jan 23, 10:50 AM CSTRiver Flood WarningPAHGallatin, Wabash, White16 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.